UNIGE document Scientific Article
previous document  unige:44545  next document
add to browser collection
Title

Severe but reversible encephalopathy associated with cefepime

Authors
Published in Clinical Neurophysiology. 2000, vol. 30, no. 6, p. 383-6
Abstract In this study, a report has been made of 19 cases of severe encephalopathy in patients with renal impairment who were treated during the last three years for various infections with cefepime, a new parenteral cephalosporin antibiotic. All patients (aged 57 to 91 years) presented a prolonged confusional state associated with diffuse rhythmic non-reactive triphasic sharp waves on the EEG. All the electroclinical symptomatology disappeared within 24-48 hours after discontinuation of drug administration. A clear relation was found between encephalopathy and cefepime intake. These observations underline the fact that the cefepime dosage should be reduced in renally impaired patients.
Keywords AgedAged, 80 and overBacterial Infections/complications/drug therapyCephalosporins/adverse effects/therapeutic useConfusion/chemically inducedCreatinine/blood/urineElectroencephalographyFemaleHallucinations/chemically inducedHumansKidney Diseases/complicationsMaleMiddle AgedMyoclonus/chemically induced
Identifiers
PMID: 11191931
Full text
Article (Published version) (238 Kb) - document accessible for UNIGE members only Limited access to UNIGE
Structures
Research group Neuropsychologie et neurologie comportementale (951)
Citation
(ISO format)
JALLON, Pierre-Marie et al. Severe but reversible encephalopathy associated with cefepime. In: Clinical Neurophysiology, 2000, vol. 30, n° 6, p. 383-6. https://archive-ouverte.unige.ch/unige:44545

181 hits

0 download

Update

Deposited on : 2015-01-06

Export document
Format :
Citation style :